MAUDE Adverse Event Report: KARL STORZ SE & CO. KG CUTTING LOOP, BIPOLAR; BIPOLAR SINGLE USE CUTTING LOOP

KARL STORZ SE & CO. KG CUTTING LOOP, BIPOLAR; BIPOLAR SINGLE USE CUTTING LOOP
Model Number 27040GP130-S
Medical Device Problem Codes Material Separation (1562); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: complaint confirmed.The distal end has broken off.There is temperature damage to the remaining cutting loop.There is also evidence of thermal damage to the proximal end.Investigation on-going.Should relevant additional information/investigation results become available, a supplemental medwatch report will be submitted unsolicited.The ifu 97000002usca 02-2019, states " the product should not be manipulated or bent.Overloading the instrument by exerting too much force may cause the medical device to break, bend, and malfunction, and consequently injure the patient or user.Do not overload the instruments.Do not bend bent instruments back to their original positions".
 
Event or Problem Description
It was reported there was a malfunction with a 27040gp130-s cutting loop, bipolar 0.3mm, 24/26 fr.According to the information received "the bipolar top broke off while being used in the bladder" patient harm is not known at the date of this report.It is not known if the broken piece remained in patients body.Additional information has been requested but not yet receives as of the date of this report.
 
Additional Manufacturer Narrative
Manufacturing site evaluation: based on the error pattern, the cutting wire has melted through/broken at the two bends (near the insulation including meltdowns on the insulation).The most probable root cause is that the wire became too hot and was damaged as a result.The ifu points out the correct handling.Internal complaint number is (b)(4).

Brand Name
CUTTING LOOP, BIPOLAR
Common Device Name
BIPOLAR SINGLE USE CUTTING LOOP
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen, gm,
GM 
Manufacturer (Section G)
KARL STORZ SE & CO.KG
dr.-karl-storz -strasse 34
78532
tuttlingen, gm,
GM  
Manufacturer Contact
ms. fair
2151 e. grand avenue
el segundo, CA 90245
4242188247
MDR Report Key17148218
Report Number9610617-2023-00129
Device Sequence Number5818551
Product Code FAS
UDI-Device Identifier04048551393864
UDI-Public4048551393864
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K061541
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27040GP130-S
Device Catalogue Number27040GP130-S
Device Lot NumberXN09
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer05/30/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2023
Supplement Date Received by Manufacturer11/30/2023
Initial Report FDA Received Date06/16/2023
Supplement Report FDA Received Date12/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown